Skip to Main content Skip to Navigation
Journal articles

The Hamiltonian Inclusion for Nonconvex Velocity Sets

Abstract : Since Clarke's 1973 proof of the Hamiltonian inclusion for optimal control problems with convex velocity sets, there has been speculation (and, more recently, speculation relating to a stronger, partially convexified version of the Hamiltonian inclusion) as to whether these necessary conditions are valid in the absence of the convexity hypothesis. The issue was in part resolved by Clarke himself when, in 2005, he showed that $L^{\infty}$ local minimizers satisfy the Hamiltonian inclusion. In this paper it is shown, by counterexample, that the Hamiltonian inclusion (and so also the stronger partially convexified Hamiltonian inclusion) are not in general valid for nonconvex velocity sets when the local minimizer in question is merely a $W^{1,1}$ local minimizer, not an $L^{\infty}$ local minimizer. The counterexample demonstrates that the need to consider $L^{\infty}$ local minimizers, not $W^{1,1}$ local minimizers, in the proof of the Hamiltonian inclusion for nonconvex velocity sets is fundamental, not just a technical restriction imposed by currently available proof techniques. The paper also establishes the validity of the partially convexified Hamiltonian inclusion for $W^{1,1}$ local minimizers under a normality assumption, thereby correcting earlier assertions in the literature.
Document type :
Journal articles
Complete list of metadata

https://hal.inria.fr/hal-01067451
Contributor : Estelle Bouzat <>
Submitted on : Tuesday, September 23, 2014 - 2:27:51 PM
Last modification on : Monday, March 21, 2016 - 5:51:27 PM

Links full text

Identifiers

Collections

Citation

Richard Vinter. The Hamiltonian Inclusion for Nonconvex Velocity Sets. SIAM Journal on Control and Optimization, Society for Industrial and Applied Mathematics, 2014, 52 (2), pp.1237-1250. ⟨10.1137/130917417⟩. ⟨hal-01067451⟩

Share

Metrics

Record views

150